Alert archive / Georgia / Special Weather Statements in 2019

Special Weather Statement, NWS Atlanta, GA

August 2, 2019Clayton County, Georgia

NWS Atlanta, GA issued this special weather statement at Aug 2, 2019, 5:11 PM EDT for Clayton County, Georgia. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 2, 2019, 5:11 PM EDT (21:11 UTC)
Expired
Aug 2, 2019, 5:45 PM EDT
In force
34 min
Issued by
NWS Atlanta, GA
Wind
40

County Clayton County, GA

The radar

The Atlanta radar (KFFC), 21 km from the middle of the area, began a volume at 21:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 9.2 hours before the alert went out and 15 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2019-08-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 151 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2019-08-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 2 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
151 J/kg
Mixed-layer CIN
-144 J/kg
Mixed-layer LCL
870 m above ground
0-6 km bulk shear
7 kt
0-1 km storm-relative helicity
2 m²/s²
0-3 km storm-relative helicity
17 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

792 
WWUS82 KFFC 022111
SPSFFC

Special Weather Statement
National Weather Service Peachtree City GA
511 PM EDT Fri Aug 2 2019
 
GAZ055-057-022145-
Clayton GA-Henry GA-
511 PM EDT Fri Aug 2 2019

...SIGNIFICANT WEATHER ADVISORY FOR CLAYTON AND SOUTHWESTERN HENRY
COUNTIES UNTIL 545 PM EDT...

At 510 PM EDT...a strong thunderstorm was over Bonanza, or near
Jonesboro...moving west at 5 mph.

  HAZARD...Up to 40 mph wind...frequent cloud to ground lightning 
           and heavy rain.

  IMPACT...Expect minor damage to tree limbs and blowing around of 
           light...unsecured objects. Heavy rain may cause temporary 
           street flooding especially in poor drainage areas.

Some locations in the path of this storm include
Jonesboro, Stockbridge, Riverdale, Hampton, Morrow, Lovejoy, Lake
Spivey, Bonanza, Atlanta Motor Speedway, Jw Smith Reservoir, Eagles
Landing and Irondale.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3354 8420 3337 8422 3335 8439 3337 8440
      3338 8439 3339 8440 3341 8439 3342 8440
      3344 8440 3345 8439 3348 8439 3350 8442
      3355 8444 3355 8446 3361 8446
TIME...MOT...LOC 2110Z 093DEG 6KT 3347 8430 

WIND...40MPH

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Aug 2, 3:13 PM EDT, 1 hour 58 minutes earlier.

Area forecast discussion, Aug 2, 3:13 PM EDT, 1 hour 58 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
313 PM EDT Fri Aug 2 2019

.SHORT TERM /Tonight through Saturday Night/...

No appreciable change in the general pattern over the region through
the short-term forecast period. Forecast area remains under weak
upper-level troughing as the fairly amplified but static pattern
persists. Ample moisture remains in place with the diurnally driven
cycle of scattered to widespread convection expected to continue.
Model lapse rates fairly weak this afternoon into this evening and
severe threat appears marginal, though certainly not zero. Some
slight steepening of the mid-level lapse rates forecast for
tomorrow, but again, widespread severe thunderstorms do not appear
to be likely. Main threat will be isolated damaging winds and
frequent lightning. Stout precipitable water values and slow moving
storms means some isolated heavy rainfall amounts are likely with
localized flooding possible. Temperatures will remain near seasonal
normals.

20

.LONG TERM /Sunday through Friday/...

The synoptic setup over the CONUS will remain fairly persistent in
the early parts of the extended period. Upper level troughing
extending from the Great Lakes into the Gulf of Mexico will remain
entrenched across our area, wedged between a broad upper level ridge
to the west extending from New Mexico/northwest Texas into the high
plains, and another ridge to the east over the Atlantic Ocean.
Abundant tropical moisture will continue to support scattered to
numerous showers and thunderstorms each afternoon and evening.
Primarily chance PoPs are anticipated during the peak hours each
day, although Sunday could stand as an exception, as a shortwave
embedded within the upper flow could lead to better organization and
coverage, warranting likely PoPs area-wide. Given the deep moisture
across the forecast area, the potential remains for showers and
thunderstorms to remain late into the evening and overnight hours,
so have maintained slight chance to low-end chance PoPs during the
overnight period for much of the extended period. The potential
exists for the development of a few strong to severe thunderstorms
in the afternoon and evening on any given day, with gusty winds
being the primary hazard. Frequent lightning and heavy rainfall are
also likely with any strong to severe thunderstorms that occur.

By mid-week, the trough axis will have slowly shifted to the east of
the forecast area, setting up west to northwest flow aloft on the
back side of the trough. This will allow for some relatively drier
air to build in over north and central Georgia. While diurnally
driven convection will still be present, coverage and chances will
be lower in the later half of the extended period compared to the
earlier half. Have maintained slight chance to low-end chance during
these days, as a result. Temperatures throughout the period are
expected to be near or just above climatological normals, with high
temperatures ranging from the mid 80s in far north Georgia to the
low 90s in central Georgia, and low temperatures ranging from the
upper 60s to low 70s area-wide.

King

&&

.AVIATION...
18Z Update...

Generally VFR conditions expected through 06Z, outside of
convection. Will see IFR ceilings developing and spreading across
the forecast area between 06Z and 12Z, continuing through 14Z then
lifting to mainly MVFR thru 18Z. Scattered to numerous showers and
thunderstorms develop across the area this afternoon, diminishing
after 00Z. Winds will be northeast through southeast 5-9kt,
decreasing to 5kt or less after 00Z.

//ATL Confidence...18Z Update...

In general, moderate, especially concerning timing and extent of
convective coverage this afternoon and evening, and lower ceilings
Saturday morning.

20

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          69  88  69  88 /  50  60  40  60
Atlanta         73  85  73  87 /  50  60  40  60
Blairsville     62  79  64  80 /  50  60  40  70
Cartersville    68  87  68  87 /  50  60  40  60
Columbus        72  88  72  90 /  50  60  40  60
Gainesville     69  84  69  85 /  50  60  40  60
Macon           70  88  70  90 /  50  60  40  60
Rome            68  88  68  87 /  50  60  40  70
Peachtree City  69  86  69  88 /  50  60  40  60
Vidalia         70  89  70  92 /  50  60  40  50

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...20
LONG TERM....King
AVIATION...20
Hazardous weather outlook, Aug 2, 11:15 AM EDT, 5 hours 56 minutes before
Hazardous Weather Outlook...Updated
National Weather Service Peachtree City GA
1115 AM EDT Fri Aug 2 2019

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-030930-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
1115 AM EDT Fri Aug 2 2019

This Hazardous Weather Outlook is for portions of North and Central
Georgia.

.DAY ONE...This Afternoon and Tonight...

Scattered to numerous thunderstorms are expected across north and
central Georgia this afternoon and into the overnight hours. A few
storms may become strong to severe with gusty winds, heavy rain, and
frequent lightning.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday...

Scattered to numerous thunderstorms are expected each day. A few
storms could become strong to severe with gusty winds, heavy rain,
and frequent cloud to ground lightning.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed through tonight.

In the hours before

Local storm report, Aug 2, 12:50 PM EDT, 4 hours 21 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1250 PM EDT FRI AUG 02 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0245 PM     TSTM WND DMG     4 WNW ALSTON            32.11N  82.54W
08/01/2019                   MONTGOMERY         GA   EMERGENCY MNGR

            MULTIPLE REPORTS OF TREES DOWN BETWEEN HWY 221 AND THE
            INTERSECTION OF FIRE TOWER ROAD AND MILLIGAN CREEK ROAD.
            REPORT FROM EMA. TIME ESTIMATED FROM RADAR.

0300 PM     TSTM WND DMG     3 SSE TURIN             33.29N  84.62W
08/01/2019                   COWETA             GA   EMERGENCY MNGR

            A TREE WAS DOWNED ONTO A POWER LINE ON ELDERS MILL RD.

0310 PM     TSTM WND DMG     2 SW TURIN              33.30N  84.66W
08/01/2019                   COWETA             GA   911 CALL CENTER

            AT LEAST ONE TREE DOWN NEAR THE INTERSECTION OF HWY 54
            AND JOHNSON RD

0312 PM     TSTM WND DMG     2 SSW DALLAS            33.90N  84.86W
08/01/2019                   PAULDING           GA   EMERGENCY MNGR

            SEVERAL TREES DOWN ON POWERLINES ACROSS COLE LAKE ROAD
            NEAR MONROE COLE ROAD, SOUTH OF DALLAS. REPORT RELAYED
            FROM EMA. TIME ESTIMATED FROM RADAR.

0315 PM     TSTM WND DMG     2 W PEACHTREE CITY      33.40N  84.62W
08/01/2019                   COWETA             GA   EMERGENCY MNGR

            POWER LINE DOWN ON THE 300TH BLOCK OF FISCHER RD IN
            SHARPSBURG GA.

0343 PM     TSTM WND DMG     BUCHANAN                33.80N  85.19W
08/01/2019                   HARALSON           GA   EMERGENCY MNGR

            12-20 TREES DOWN ACROSS A 5 SQ. MILE AREA IN BUCHANAN.
            A COUPLE OF POWERLINES DOWN, TOO. DID NOT IMPACT ANY
            HOMES.

0350 PM     TSTM WND DMG     3 SSE DEXTER            32.40N  83.04W
08/01/2019                   LAURENS            GA   EMERGENCY MNGR

            ROOF BLOWN OFF OF MOBILE HOME IN THE DEXTER AREA.

0412 PM     TSTM WND DMG     2 S JIM R MILLER PARK   33.86N  84.59W
08/01/2019                   COBB               GA   BROADCAST MEDIA

            POWERLINES AND TREES REPORTED DOWN NEAR THE
            INTERSECTION OF EAST-WEST CONNECTOR AND HURT RD NEAR
            AUSTELL GA.

0505 PM     TSTM WND GST     MACON                   32.69N  83.65W
08/01/2019  M59 MPH          BIBB               GA   ASOS

            MACON ASOS (MCN) MEASURED 59 MPH.

0506 PM     TSTM WND GST     MACON                   32.69N  83.65W
08/01/2019  M66 MPH          BIBB               GA   ASOS

            MACON ASOS (MCN) MEASURED 66 MPH WIND GUST.

0510 PM     TSTM WND DMG     1 WNW VIRGINIA HIGHLAND 33.78N  84.36W
08/01/2019                   FULTON             GA   BROADCAST MEDIA

            A TREE FELL ACROSS ELKMONT RD NE.

0512 PM     TSTM WND DMG     1 S PIEDMONT PARK       33.78N  84.38W
08/01/2019                   FULTON             GA   BROADCAST MEDIA

            TREES AND POWERLINES REPORTED DOWN NEAR THE
            INTERSECTION OF 7TH ST AND DURANT PI NE IN MIDTOWN.

0524 PM     TSTM WND DMG     2 SE DORAVILLE          33.88N  84.25W
08/01/2019                   DEKALB             GA   BROADCAST MEDIA

            TREES REPORTED DOWN CAUSING VEHICLE DAMAGE NEAR THE
            INTERSECTION OF EMBRY COURT AND EMBRY HILLS DRIVE IN
            EMBRY HILLS GA.

0530 PM     HAIL             1 SE DORAVILLE          33.89N  84.26W
08/01/2019  E1.00 INCH       DEKALB             GA   SOCIAL MEDIA

            QUARTER-SIZED HAIL FELL AT THE I-85/I-285 INTERCHANGE
            ALONG WITH ESTIMATED 40-50 MPH WIND GUSTS.

0530 PM     TSTM WND GST     1 SE DORAVILLE          33.89N  84.26W
08/01/2019  M57 MPH          DEKALB             GA   EMERGENCY MNGR

            EMERGENCY MANAGER REPORTED A WEATHER STATION MEASURED A
            57 MPH WIND GUST AT I-85/I-285 INTERCHANGE.

0530 PM     TSTM WND DMG     2 SE DORAVILLE          33.88N  84.25W
08/01/2019                   DEKALB             GA   EMERGENCY MNGR

            DOZENS OF TREES WERE BLOWN DOWN IN THE AREA OF EMBRY
            HILLS DRIVE. SOME WERE DOWNED ONTO HOMES AND POWER
            LINES.

0542 PM     TSTM WND DMG     2 NNE HOLLAND           34.38N  85.36W
08/01/2019                   CHATTOOGA          GA   EMERGENCY MNGR

            A TREE WAS REPORTED DOWN ACROSS THE 100TH BLOCK OF
            POPLAR SPRINGS RD NEAR SUMMERVILLE GA. TIME ESTIMATED BY
            RADAR.

0542 PM     TSTM WND DMG     2 W HOLLAND             34.35N  85.40W
08/01/2019                   CHATTOOGA          GA   EMERGENCY MNGR

            A POWERLINE WAS REPORTED DOWN ACROSS THE 1000TH BLOCK
            OF WIGGINS RD NEAR LYERLY GA. TIME ESTIMATED FROM RADAR.

0544 PM     TSTM WND DMG     SUMMERVILLE             34.48N  85.35W
08/01/2019                   CHATTOOGA          GA   EMERGENCY MNGR

            A TREE WAS REPORTED AS BLOCKING THE ROADWAY NEAR THE
            INTERSECTION OF E. WASHINGTON AND UNIVERSITY ST. NEAR
            TRION GA. TIME ESTIMATED BY RADAR.

0612 PM     TSTM WND DMG     2 SW FORT MOUNTAIN STAT 34.73N  84.74W
08/01/2019                   MURRAY             GA   EMERGENCY MNGR

            TREES AND POWERLINES REPORTED DOWN ALONG OLD FEDERAL
            ROAD AND IN FORT MOUNTAIN STATE PARK SE OF CHATSWORTH.

0641 PM     TSTM WND DMG     3 ENE DALTON            34.79N  84.93W
08/01/2019                   WHITFIELD          GA   EMERGENCY MNGR

            A TREE WAS REPORTED DOWN ON THE ROAD NEAR THE
            INTERSECTION OF UNDERWOOD ST AND N BYPASS NEAR DALTON
            GA. TIME ESTIMATED FROM RADAR.

0643 PM     TSTM WND DMG     1 SE DAWNVILLE          34.81N  84.87W
08/01/2019                   WHITFIELD          GA   EMERGENCY MNGR

            TREE REPORTED DOWN ON THE ROAD NEAR THE INTERSECTION OF
            GUINN AND MITCHELL BRIDGE RD NEAR DALTON GA. TIME
            ESTIMATED FROM RADAR.

0645 PM     TSTM WND DMG     2 S DAWNVILLE           34.79N  84.88W
08/01/2019                   WHITFIELD          GA   EMERGENCY MNGR

            TREE DOWN IN THE ROAD NEAR THE INTERSECTION OF POLLY
            ROAD NE AND MITCHELL BRIDGE RD IN DALTON GA. TIME
            ESTIMATED FROM RADAR.

&&

EVENT NUMBER FFC1900601 FFC1900609 FFC1900604 FFC1900620 FFC1900619
FFC1900610 FFC1900611 FFC1900608 FFC1900602 FFC1900603 FFC1900607
FFC1900614 FFC1900613 FFC1900605 FFC1900606 FFC1900612 FFC1900621
FFC1900623 FFC1900622 FFC1900615 FFC1900618 FFC1900617 FFC1900616

TV
Special weather statement, Aug 2, 3:40 PM EDT, 1 hour 31 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
340 PM EDT Fri Aug 2 2019

GAZ034-022015-
Gwinnett GA-
340 PM EDT Fri Aug 2 2019

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN GWINNETT COUNTY
UNTIL 415 PM EDT...

At 340 PM EDT...a strong thunderstorm was over Grayson, or near
Lawrenceville...moving east at 5 mph.

  HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
           and heavy rain.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects. Heavy rain may cause temporary
           street flooding especially in poor drainage areas.

Some locations in the path of this storm include
Lawrenceville, Snellville, Loganville, Dacula, Grayson, Harbin and
Rosebud.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3398 8383 3395 8381 3393 8380 3385 8389
      3379 8397 3377 8401 3379 8409 3397 8406
      3399 8384
TIME...MOT...LOC 1940Z 278DEG 5KT 3388 8399

WIND...40MPH
Special weather statement, Aug 2, 3:44 PM EDT, 1 hour 27 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
344 PM EDT Fri Aug 2 2019

GAZ107-022015-
Pulaski GA-
344 PM EDT Fri Aug 2 2019

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN PULASKI COUNTY UNTIL 415
PM EDT...

At 344 PM EDT...a strong thunderstorm was near Ocmulgee Banks, or
near Hawkinsville...moving southwest at 10 mph.

  HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
           and heavy rain.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects. Heavy rain may cause temporary
           street flooding especially in poor drainage areas.

Some locations in the path of this storm include
Hawkinsville, Wallace, Hartford, Ocmulgee Banks and Finleyson.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3211 8336 3212 8335 3213 8336 3213 8341
      3212 8344 3212 8354 3213 8355 3212 8355
      3212 8361 3219 8361 3229 8344 3218 8329
      3215 8332 3214 8332 3211 8334
TIME...MOT...LOC 1944Z 042DEG 9KT 3219 8343

WIND...40MPH
Special weather statement, Aug 2, 3:52 PM EDT, 1 hour 19 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
352 PM EDT Fri Aug 2 2019

GAZ006-022015-
Fannin GA-
352 PM EDT Fri Aug 2 2019

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN FANNIN COUNTY UNTIL 415
PM EDT...

At 352 PM EDT...a strong thunderstorm was near Mineral Bluff, or near
Blue Ridge...moving northwest at 10 mph.

  HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
           and heavy rain.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects. Heavy rain may cause temporary
           street flooding especially in poor drainage areas.

Some locations in the path of this storm include
Blue Ridge, Loving, Mineral Bluff and Epworth.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3499 8419 3494 8417 3484 8436 3499 8452
TIME...MOT...LOC 1952Z 148DEG 8KT 3496 8432

WIND...40MPH
Special weather statement, Aug 2, 4:51 PM EDT, 20 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
451 PM EDT Fri Aug 2 2019

GAZ021-032-033-022115-
North Fulton GA-Cobb GA-Cherokee GA-
451 PM EDT Fri Aug 2 2019

...SIGNIFICANT WEATHER ADVISORY FOR NORTH FULTON...NORTHEASTERN COBB
AND SOUTHWESTERN CHEROKEE COUNTIES UNTIL 515 PM EDT...

At 451 PM EDT...a strong thunderstorm was over Sweat Mountain, or 9
miles northeast of Marietta...moving northwest at 15 mph.

  HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
           and heavy rain.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects. Heavy rain may cause temporary
           street flooding especially in poor drainage areas.

Some locations in the path of this storm include
Marietta, Canton, Sandy Springs, Roswell, Alpharetta, Kennesaw,
Woodstock, Acworth, Holly Springs, Buffington, Mount Bethel, Hickory
Flat, Sweat Mountain, Kellogg Creek, Oak Grove, Kennesaw State
University, Little River Landing, Lebanon, Sandy Plains and Hobgood
Park.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3429 8445 3404 8428 3393 8445 3409 8466
      3416 8466
TIME...MOT...LOC 2051Z 142DEG 14KT 3405 8443

WIND...40MPH
Special weather statement, Aug 2, 5:11 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
511 PM EDT Fri Aug 2 2019

GAZ055-057-022145-
Clayton GA-Henry GA-
511 PM EDT Fri Aug 2 2019

...SIGNIFICANT WEATHER ADVISORY FOR CLAYTON AND SOUTHWESTERN HENRY
COUNTIES UNTIL 545 PM EDT...

At 510 PM EDT...a strong thunderstorm was over Bonanza, or near
Jonesboro...moving west at 5 mph.

  HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
           and heavy rain.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects. Heavy rain may cause temporary
           street flooding especially in poor drainage areas.

Some locations in the path of this storm include
Jonesboro, Stockbridge, Riverdale, Hampton, Morrow, Lovejoy, Lake
Spivey, Bonanza, Atlanta Motor Speedway, Jw Smith Reservoir, Eagles
Landing and Irondale.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3354 8420 3337 8422 3335 8439 3337 8440
      3338 8439 3339 8440 3341 8439 3342 8440
      3344 8440 3345 8439 3348 8439 3350 8442
      3355 8444 3355 8446 3361 8446
TIME...MOT...LOC 2110Z 093DEG 6KT 3347 8430

WIND...40MPH

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 1, 8:17 PM EDTSpecial Weather StatementFFCMarion, Stewart, Talbot, Taylor, Webster28 min
Aug 1, 8:28 PM EDTSpecial Weather StatementFFCClayton32 min
Aug 1, 8:47 PM EDTSpecial Weather StatementFFCStewart28 min
Aug 1, 9:11 PM EDTSpecial Weather StatementFFCFayette34 min
Aug 1, 9:18 PM EDTSpecial Weather StatementFFCForsyth27 min
Aug 1, 9:56 PM EDTSpecial Weather StatementFFCCobb34 min
Aug 1, 9:57 PM EDTFlash Flood WarningFFCBanks, Jackson, Madison6 hr
Aug 1, 11:10 PM EDTFlash Flood WarningFFCCobb, DeKalb, Fulton, Gwinnett6 hr
Aug 2, 3:40 PM EDTSpecial Weather StatementFFCGwinnett35 min
Aug 2, 3:44 PM EDTSpecial Weather StatementFFCPulaski31 min
Aug 2, 3:52 PM EDTSpecial Weather StatementFFCFannin23 min
Aug 2, 4:51 PM EDTSpecial Weather StatementFFCCherokee24 min
Aug 2, 5:28 PM EDTSpecial Weather StatementFFCCobb32 min
Aug 2, 5:34 PM EDTSpecial Weather StatementFFCMurray26 min
Aug 2, 5:35 PM EDTSpecial Weather StatementFFCCatoosa25 min
Aug 2, 6:23 PM EDTSpecial Weather StatementFFCCoweta37 min

Nearby

Special Weather Statements in Georgia, 2019Every special weather statement in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.